Abstract
Explicit recurrent formulas for the numbers of sequences containing a given pattern given number of times are constructed. These formulas depend on the length of the sequence, the length of the pattern and its period only. By means of these results one may find the distribution of statistics of the NIST overlapping matching test for binary sequences and arbitrary pattern parameters.
Originally published in Diskretnaya Matematika (2020) 32,№4, 120–136 (in Russian).
References
[1] Harborth H., “Endliche 0 − 1-Folgen mit gleichen Teilblöcken”, J. Reine Angew. Math., 271 (1974), 139–154.10.1515/crll.1974.271.139Search in Google Scholar
[2] Odlyzko A.M., Guibas L.J., “Maximal prefix-synchronized codes”, SIAM J. Appl. Math., 35:2 (1978), 401–418.10.1137/0135034Search in Google Scholar
[3] Odlyzko A.M., Guibas L.J., “String overlaps, pattern matching, and nontransitive games”, J. Comb. Theory. Ser. A, 30 (1981), 183-208.10.1016/0097-3165(81)90005-4Search in Google Scholar
[4] Chrysaphinou O., Papastavridis S., “A limit theorem on the number of overlapping appearances of a pattern in a sequence of independent trials”, Probability Theory and Related Fields, 79 (1988), 129–143.10.1007/BF00319109Search in Google Scholar
[5] Johnson N., Kotz S., Kemp A.W., Univariate Discrete Distributions, 2ed, John Wiley & Sons, 1992, 569 pp.Search in Google Scholar
[6] Rukhin A., Soto J., Nechvatal J., Smid M., Barker E., Leigh S., Levenson M., Vangel M., Banks D., Heckert A., Dray J., Vo S., “A statistical test suite for the validation of random number generators and pseudo random number generators for cryptographic applications”, NIST Special Publication 800-22 Revision 1a, 27 April 2010.Search in Google Scholar
[7] Hamano K., Kaneko T., “Correction of overlapping template matching test included in NIST randomness test suite”, IEICE Trans. Fundam. Electron., 90:9 (2007), 1788–1792.10.1093/ietfec/e90-a.9.1788Search in Google Scholar
[8] Sulak F.,Doganaksoy A.,Uguz M., KocakO., “Periodic template tests –Afamily of statistical randomness tests for a collection of binary sequences”, Discrete Applied Mathematics, 271 (2019), 191–204.10.1016/j.dam.2019.07.022Search in Google Scholar
[9] Fu J. C.,Wendy LouW. Y., “On the normal approximation for the distribution of the number of simple or compound patterns in a random sequence of multi-state trials”, Methodol. Comput. Appl. Probab., 9 (2007), 195–205.10.1007/s11009-007-9019-5Search in Google Scholar
© 2022 Walter de Gruyter GmbH, Berlin/Boston
Articles in the same Issue
- Contents
- Group service system with three queues and load balancing
- Formulas for the numbers of sequences containing a given pattern given number of times
- On a generalization of class of negative binomial distributions
- Invertible matrices over some quotient rings: identification, generation, and analysis
- On synthesis of reversible circuits consisting of NOT, CNOT, 2-CNOT gates with small number of additional inputs
- Computation of distributions of statistics by means of Markov chains
Articles in the same Issue
- Contents
- Group service system with three queues and load balancing
- Formulas for the numbers of sequences containing a given pattern given number of times
- On a generalization of class of negative binomial distributions
- Invertible matrices over some quotient rings: identification, generation, and analysis
- On synthesis of reversible circuits consisting of NOT, CNOT, 2-CNOT gates with small number of additional inputs
- Computation of distributions of statistics by means of Markov chains